Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 71, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 3, 2022, 5:30 PM EDT for Collier County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2022, 5:30 PM EDT (21:30 UTC)
- Expired
- Aug 3, 2022, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 156 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:32 PM EDT | HAIL 0.75 | 2 Ne North Naples, FL | HAIL OF DIME TO PENNY SIZE IN DIAMETER WAS OBSERVED IN THE VINEYARDS EAST OF I-75 NEAR VANDERBILT BEACH ROAD. |
| Aug 3, 5:32 PM EDT | HAIL 0.88 | 1 Sw Naples Park, FL | TRAINED SPOTTER REPORTED NICKEL-SIZED HAIL (ESTIMATED) BETWEEN VANDERBILT BEACH RD AND VANDERBILT DR. |
| Aug 3, 5:38 PM EDT | HAIL 1 | Palm River Shores, FL | MEMBER OF PUBLIC REPORTED QUARTER-SIZED HAIL (ESTIMATED) AND TREES DOWNED JUST EAST OF NCH NORTH NAPLES HOSPITAL NEAR SHARWOOD DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WUUS52 KMFL 032130
SVRMFL
FLC021-032200-
/O.NEW.KMFL.SV.W.0071.220803T2130Z-220803T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
530 PM EDT Wed Aug 3 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
West central Collier County in southwestern Florida...
* Until 600 PM EDT.
* At 530 PM EDT, a severe thunderstorm was located over Vineyards, or
near Naples, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards and North
Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2633 8185 2633 8182 2632 8182 2632 8170
2627 8164 2612 8178 2614 8185
TIME...MOT...LOC 2130Z 121DEG 12KT 2622 8176
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AR1 follow-up statement
743
WWUS52 KMFL 032151
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
551 PM EDT Wed Aug 3 2022
FLC021-032200-
/O.CON.KMFL.SV.W.0071.000000T0000Z-220803T2200Z/
Collier FL-
551 PM EDT Wed Aug 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL COLLIER COUNTY...
At 550 PM EDT, a severe thunderstorm was located over Naples Park, or
near Bonita Springs, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards and North Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2633 8185 2633 8182 2632 8182 2632 8170
2627 8164 2612 8178 2614 8185
TIME...MOT...LOC 2150Z 121DEG 12KT 2626 8182
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:26 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 3, 2:26 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Miami FL 226 PM EDT Wed Aug 3 2022 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (This evening through Thursday) Issued at 224 PM EDT Wed Aug 3 2022 An expansive surface ridge of high pressure remains in firm control of our weather pattern as persistent southeasterly flow continues to prevail across our area. Ample insolation and diurnal heating will allow for the continued development of shower and thunderstorm activity throughout the afternoon and early evening hours. Interestingly enough, several parameters hint at robust convective development later this afternoon which could support the potential of a few storms on the stronger side. The latest 12z RAOB MFL sounding from earlier this morning. The observed 500mb temperature on the 12z sounding was -8.5C with an environmental freezing level of 15,117 feet. This indicates the presence of a pool of colder air aloft, which when coupled with decent mid level lapse rates support the aforementioned potential of strong storms across inland areas and the Gulf coast today. CAPE and DCAPE parameters from modified soundings indicate the potential for wet microbursts to occur as convective columns collapse and downdrafts arrive at the surface. The lack of mid-level steering winds, also illustrated by a sluggish and lackluster 6kts on the corfidi upshear and downshear parameter also indicate the potential for slow moving shower and thunderstorm activity, which could result in localized flooding occurring later today. Another interesting piece of the puzzle for todays forecast is the presence of a diluted plume of Saharan Dust. NASA's Dust Aerosol Optical Thickness Model and the NRL Aerosol Model both indicate Saharan Dust continuing to persist across our area today, which also line up with current satellite imagery observations. This has acted to create a weak capping inversion across our area this morning, which will act to suppress vertical motion until it is eroded with enough diurnal heating. This capping mechanism may act to enhance convection as developing updrafts are able to tap into a much more favorable environment once they are able to break through the cap. In spark notes terms, various parameters are pointing to the potential of a few storms on the stronger side later this afternoon across the western half of South Florida. While most activity should remain below severe thresholds, wet microbursts may lead to some gusty to strong winds across affected areas. There is also the potential for localized flooding to occur as overall steering remains light, especially across areas that receive repeated rounds of heavy rainfall. High temperatures today will range from the upper 80s along the immediate east coast to widespread low 90s across much of the rest of the region. Locations that experience heavy rainfall and the cooling impacts of convection may see rapid temperature fluctuations as rain cooled air filters down to the surface. CAMs and forecast soundings indicate the potential of a new surge of moisture advecting into South Florida during the early morning hours of Thursday. Shower and thunderstorm activity will likely increase over the Atlantic waters during the overnight hours before activity pivots to the eastern half of South Florida during the mid to late morning hours. While some mesoscale models have trended on the higher side for this time period, I have capped PoPs in the 40-50% range along the east coast at this time to account for uncertainty. Shower and thunderstorm chances will then transition inland and towards the Gulf coast due to the prevailing southeasterly flow. Gusty winds, heavy rainfall, and frequent lightning remain potential hazards with thunderstorm activity on Thursday afternoon. High temperatures will be similar in nature to today with highs in the upper 80s to low 90s across the region. && .LONG TERM... (Thursday night through next Tuesday) Issued at 224 PM EDT Wed Aug 3 2022 Mid/Long range model guidance continues to reveal a prominent western Atlantic ridge that should maintain deep east/southeasterly flow across South Florida for the end of the week and through the weekend. This regime should present an environment characterized by seasonable moisture values, with models parsing precipitable water indices around 1.6 to 2.0 inches. A few subtle inverted low-level troughs could allow for localized moisture convergence that sparks bursts of convection through the weekend/early next week. The nature of this pattern may allow for showers and thunderstorms that do not align with the typical diurnal cycle; however impacts should be limited to lightning and locally gusty winds. Sunday/Monday may present a more robust environment for storms - characterized by cold temperatures aloft (-8/-9C) and steepened mid-level lapse rates (7 C/km) - as an upper level TUTT low lingers over the western Atlantic waters. Latest NBM guidance appears too aggressive on PoPs (not accounting for intermittent advection of drier air), and thus PoPs have been capped up to 50-60 across much of the region through Sunday. Nature of winds and general flow continues to favor greatest activity over the western half of the CFWA. By early next week, the continuance of east/southeasterly flow regime should allow deep tropical moisture to overspread the region. The flow regime will continue to favor convective activity over the interior/west coast region, primarily during the afternoon and evening hours. Locally elevated wind gusts and lightning remain as the primary hazards to consider through this period. Maximum temperatures should remain seasonable to seasonably warm, with the warmest temperatures expected over the western half of the region. Daily afternoon maximum temperatures should range from the upper 80s/lower 90s along the east coast, and low/mid 90s elsewhere across the region. && .AVIATION... (18Z TAFS) Issued at 224 PM EDT Wed Aug 3 2022 SHRA/TSRA will continue to increase in aerial coverage across inland areas of South Florida over the next several hours. While most of the activity should remain across the interior, a few SHRA/TSRA could potentially affect KAPF later today. Thus, have handled with VCTS for now but TEMPOs may be needed later if confidence increases. Southeasterly flow through the early evening hours before L/V conditions overnight. && .MARINE... Issued at 224 PM EDT Wed Aug 3 2022 Winds outside of showers and thunderstorms are expected to be mainly east around 10 knots through Thursday, then increase later in the week and weekend to around 15 knots as the high pressure strengthens over the Atlantic and increases the pressure gradient across South Florida and the local waters. Showers and thunderstorms will be most numerous in the Gulf waters during the late afternoon and evening, while over the Atlantic waters most of the activity will be in the night and morning hours throughout the period. && .PRELIMINARY POINT TEMPS/POPS... Miami 90 79 91 79 / 20 20 50 50 West Kendall 91 76 91 77 / 30 20 50 50 Opa-Locka 92 78 91 78 / 20 20 50 40 Homestead 89 78 89 77 / 20 20 50 50 Fort Lauderdale 90 79 90 80 / 20 20 50 40 N Ft Lauderdale 90 79 90 80 / 20 10 50 40 Pembroke Pines 91 78 91 78 / 20 20 50 40 West Palm Beach 90 79 90 79 / 20 10 50 30 Boca Raton 92 79 92 79 / 20 10 50 40 Naples 90 74 91 76 / 50 40 60 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Hadi LONG TERM....SRB AVIATION...SRB
Hazardous weather outlook, Aug 3, 4:20 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 420 PM EDT Wed Aug 3 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 042030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 420 PM EDT Wed Aug 3 2022 ...Moderate Risk of Rip Currents Atlantic Beaches... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Tonight. Thunderstorms: isolated thunderstorms are possible this evening, mainly over the west half of South Florida. The strongest of these storms could produce locally heavy rain, strong wind gusts, and frequent lightning. Flooding: Very heavy rainfall could lead to localized flooding over portions of interior and Southwest Florida this evening. Rip Currents: there is a moderate risk of rip currents for all Atlantic beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Shower and thunderstorm chances will persist through the remainder of the week and through the upcoming weekend. Locally gusty winds, heavy rainfall, and frequent lightning will be possible with these storms. The coverage and intensity of storms will likely be greatest over the interior and Gulf coast. Heat index values are forecast to be near or over 105 degrees over inland Southwest Florida for the end of the week and upcoming weekend. The rip current risk will increase at the Atlantic beaches beginning Thursday and possibly be high by the end of the week and weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 4:50 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
450 PM EDT Wed Aug 3 2022
FLZ069-070-032130-
Coastal Collier County FL-Inland Collier County FL-
450 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central Collier
County through 530 PM EDT...
At 450 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Lely Resort, or near Naples, moving west
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Belle Meade,
Naples Manor, Golden Gate, East Naples, Lely Resort, West Toll Gate
On Alligator Alley, Vineyards, North Naples, Pelican Bay, Lely,
Rookery Bay Aquatic Preserve and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2628 8184 2628 8167 2610 8161 2594 8173
2607 8181
TIME...MOT...LOC 2050Z 111DEG 14KT 2609 8171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Aug 3, 5:15 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
515 PM EDT Wed Aug 3 2022
FLZ063-066-067-032145-
Hendry FL-Inland Palm Beach County FL-Glades FL-
515 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and south central Glades Counties through 545
PM EDT...
At 514 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lake Harbor, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clewiston, Moore Haven, Montura, Lake Harbor, Devils Garden and
Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2672 8076 2662 8080 2656 8089 2661 8118
2676 8115 2687 8109
TIME...MOT...LOC 2114Z 105DEG 12KT 2665 8091
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Aug 3, 5:24 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
524 PM EDT Wed Aug 3 2022
FLZ069-070-032200-
Coastal Collier County FL-Inland Collier County FL-
524 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central Collier
County through 600 PM EDT...
At 524 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Naples, moving
northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards, East Naples,
North Naples, Golden Gate, Pelican Bay and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8186 2633 8182 2632 8182 2632 8169
2628 8162 2612 8176 2612 8183
TIME...MOT...LOC 2124Z 121DEG 13KT 2622 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Aug 2, 8:19 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| Aug 2, 8:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 2, 9:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 2, 9:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Aug 2, 9:44 PM EDT | Special Marine Warning | MFL | 46 min | |
| Aug 2, 10:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 2, 10:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 2, 11:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| Aug 3, 1:39 PM EDT | Special Marine Warning | MFL | 36 min | |
| Aug 3, 4:50 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Aug 3, 5:15 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Aug 3, 5:24 PM EDT | Special Weather Statement | MFL | Collier | 36 min |
| Aug 3, 5:31 PM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Aug 3, 5:48 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Aug 3, 6:08 PM EDT | Special Weather Statement | MFL | Hendry | 67 min |
| Aug 3, 6:24 PM EDT | Special Weather Statement | MFL | Collier | 66 min |
| Aug 3, 7:19 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.